0
RESEARCH PAPERS

Bifurcations in Dynamical Systems With Internal Resonance

[+] Author and Article Information
P. R. Sethna, A. K. Bajaj

Department of Aerospace Engineering and Mechanics, University of Minnesota, Minneapolis, Minn. 55455

J. Appl. Mech 45(4), 895-902 (Dec 01, 1978) (8 pages) doi:10.1115/1.3424438 History: Received January 01, 1978; Revised May 01, 1978; Online July 12, 2010

Abstract

Dynamical systems with quadratic nonlinearities and exhibiting internal resonance under periodic excitations are studied. Two types of transition from stable to unstable motions are shown to occur. One kind are shown to be associated with jump phenomena while the other kind are shown to be associated with Hopf bifurcations of the averaged system of equations. In the case of the latter, the motions are shown to be amplitude modulated motions at the excitation frequency with the amplitude of modulation determined by the motion of a point on a torus.

Copyright © 1978 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In